MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE DUAL INNER POLYAXIAL SCREW 5.5 X 6.00 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE DUAL INNER POLYAXIAL SCREW 5.5 X 6.00 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179722645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Lot unknown.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
Intraoperatively breakage of screw head while insert the rod.
 
Additional Manufacturer Narrative
Visual examination of the returned found the inner cap had dislodged from it's intended position.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be positively determined.However, the observed damage suggests that unanticipated high amounts of force was placed on the tulip head during insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DUAL INNER POLYAXIAL SCREW 5.5 X 6.00 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6804672
Report Number1526439-2017-10685
Device Sequence Number1852746
Product Code NKB
UDI-Device Identifier10705034070636
UDI-Public(01)10705034070636
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179722645
Device Catalogue Number179722645
Device Lot NumberALGDN4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/03/2017
Patient Sequence Number1